Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 245, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 25, 1999, 8:21 PM CDT for Kandiyohi County, Stearns County, Minnesota. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 25, 1999, 8:21 PM CDT (01:21 UTC)
- Expired
- Sep 25, 1999, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Kandiyohi County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:30 PM CDT | Hail 1 | Regal, MN | Hail partially covered the ground. |
| Sep 25, 8:35 PM CDT | Hail 0.75 | Belgrade, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 260121 RRA SVRMSP MNC067-145-260200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 PM CDT SAT SEP 25 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA KANDIYOHI COUNTY IN CENTRAL MINNESOTA * UNTIL 900 PM CDT * AT 820 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES SOUTHEAST OF SUNBURG... OR ABOUT 13 MILES NORTHWEST OF WILLMAR. THE STORM WAS MOVING NORTHEAST AT 35 MPH. ANOTHER STORM WAS 10 MILES SOUTHWEST OF WILLMAR. BOTH STORMS WERE INTENSIFYING. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WILLMAR NEW LONDON SPRING HILL REGAL LAKE HENRY BELGRADE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:10 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 25, 3:10 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT SAT SEP 25 1999 DRY WLY WNDS IN WAKE OF CDFNT HAVE SWEPT OUT OF CWA. SKIES HV REFILLED WITH CU AND LOTS OF MID AND HIGH CLDS. ETA/NGM BOTH TRY TO PUMP OUT SOME RAIN RMDR DAY AND TNGHT ACRS SE ZONES AS UPPER DIVRG FROM COUPLE OF JET MAXES PUSHES THRU AREA. 88D SHWS LOTS OF RETURNS...BUT LITTLE RAIN HITTING THE DIRT AS LOW LVLS QUITE DRY. WILL PUT MENTION OF SM --SHRA BUT WILL CUT MOS SHWT FOR MEASUREABLE. ALSO COULD BE FEW -SHRA N CWA AS SECONDARY CDFNT PUSHES THRU THIS EVE. INCRSG NWLY FLOW IN WAKE OF THIS FRONT WILL ASSIST THE SPREAD OF SC ACRS ACRS MUCH OF AREA OVERNIGHT. INCRSGLY COLD UPPER TROF WILL CONT TO AFFECT AREA THRU PRD WITH 50H TMPS GETTING NR B30 INTO AREA. COULD BE ENUF FOR FEW AFTN -SHRA MAINLY N PTNS AND LOTS OF AFTN/EVE CU/SC ACRS AREA. WILL CONT TO CARRY LOW POP FOR MONDAY N PTNS AREA. IN THE EFP...PATTERN DOESNT FAVOR ANY MEANINFUL PCPN...SO WONT GET FANCY WITH ANY TIMING. EWRD SHIFT OF COLD UPPER TROF ALLOW FOR SLOW WRMG TREND. .MSP...NONE PAULSON
In the hours before
Special weather statement, Sep 25, 7:15 PM CDT, 1 hour 6 minutes before
MNZ041-042-047>049-054>057-064-065-073-260400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 715 PM CDT SAT SEP 25 1999 ...SLIGHT CHANCE OF SEVERE WEATHER TONIGHT... THE STORM PREDICTION CENTER HAS PLACED WEST CENTRAL MINNESOTA INTO A SLIGHT RISK AREA TONIGHT...WITH THE POTENTIAL FOR ISOLATED LARGE HAIL OR DAMAGING WIND. THE RISK AREA IS ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO REDWOOD FALLS. SOME OTHER CITIES INCLUDED IN THE RISK AREA INCLUDE MONTEVIDEO...WILLMAR...MADISON...BENSON AND ALEXANDRIA. THUNDERSTORMS HAD ALREADY DEVELOPED AS OF 715 PM...AND SOME OF THESE HAVE THE POTENTIAL TO BECOME SEVERE. OTHER STORMS IN SOUTH DAKOTA COULD ALSO MOVE IN LATER TONIGHT. IN FACT A SEVERE THUNDERSTORM WATCH WAS JUST ISSUED FOR PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. TDK
Special weather statement, Sep 25, 7:15 PM CDT, 1 hour 6 minutes before
MNZ041-042-047>049-054>057-064-065-073-260400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 715 PM CDT SAT SEP 25 1999 ...SLIGHT CHANCE OF SEVERE WEATHER TONIGHT... THE STORM PREDICTION CENTER HAS PLACED WEST CENTRAL MINNESOTA INTO A SLIGHT RISK AREA TONIGHT...WITH THE POTENTIAL FOR ISOLATED LARGE HAIL OR DAMAGING WIND. THE RISK AREA IS ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO REDWOOD FALLS. SOME OTHER CITIES INCLUDED IN THE RISK AREA INCLUDE MONTEVIDEO...WILLMAR...MADISON...BENSON AND ALEXANDRIA. THUNDERSTORMS HAD ALREADY DEVELOPED AS OF 715 PM...AND SOME OF THESE HAVE THE POTENTIAL TO BECOME SEVERE. OTHER STORMS IN SOUTH DAKOTA COULD ALSO MOVE IN LATER TONIGHT. IN FACT A SEVERE THUNDERSTORM WATCH WAS JUST ISSUED FOR PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. TDK
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.